MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801428
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a discordant, non-reactive vitros anti-hbc (ahbc) result from a single patient sample was obtained when tested using vitros ahbc lot 2710 on a vitros xt 7600 integrated system.The vitros result was considered discordant when compared to a non-vitros abbott result.A definitive assignable cause could not be determined.A review of historical quality control results obtained prior to the event confirmed the results were within the appropriate result interpretation, indicating acceptable performance of vitros anti-hbc lot 2710.Pre-analytical sample processing was ruled out as a contributing factor, as it was established that the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling did not likely contribute to this event.It is possible an interferent that affects the vitros ahbc method and not the abbott ahbc method contributed to the discordant non-reactive ahbc result for the patient.However, as the customer did not carry out any further testing on the patient sample, this was not confirmed.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ahbc, lot 2710.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, non-reactive vitros anti-hbc (ahbc) result from a single patient sample was obtained when tested using vitros ahbc lot 2710 on a vitros xt 7600 integrated system.The vitros result was considered discordant when compared to a non-vitros abbott result.Vitros ahbc result of 1.93 s/c (non-reactive) vs.The expected result of positive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, non-reactive vitros ahbc result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(6) and reportability assessment 604644.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18486984
Report Number3007111389-2024-00007
Device Sequence Number20630083
Product Code LOM
UDI-Device Identifier10758750001217
UDI-Public10758750001217
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Catalogue Number6801428
Device Lot Number2710
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown